zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Nonlinear discrete Sturm-Liouville problems. (English) Zbl 1076.39016
The paper is devoted to discrete boundary value problems of the form $$ \Delta\left[ p\left( t-1\right) \Delta y\left( t-1\right) \right] +q\left( t\right) y\left( t\right) +\lambda y\left( t\right) =f\left( y\left( t\right) \right) , $$ $t=a+1,\dots,b+1,$ subject to the boundary conditions $$ a_{11}y\left( a\right) +a_{12}\Delta y\left( a\right) =0,\text{ } a_{21}y\left( b+1\right) +a_{22}\Delta y\left( b+1\right) =0. $$ For bounded and continuous functions $f:\Bbb R\rightarrow\Bbb R,$ the existence and the behavior of the real valued solutions is studied using the Brouwer Fixed Point Theorem. Here $\lambda$ is an eigenvalue of the linear problem ($f=0$), so one supposes there exists a nontrivial solution of the associated linear boundary value problem. If one multiplies $f$ by a “small” parameter $\varepsilon,$ one gives conditions which ensure the solvability of the problem. The Implicit Function Theorem is used to obtain criteria for the existence and for the qualitative behavior of the solutions.

MSC:
39A12Discrete version of topics in analysis
34L15Eigenvalues, estimation of eigenvalues, upper and lower bounds for OD operators
WorldCat.org
Full Text: DOI
References:
[1] Cesari, L.: Functional analysis and periodic solutions of nonlinear differential equations. Contrib. differential equations 1, 149-187 (1963) · Zbl 0132.07101
[2] Cesari, L.: Functional analysis and Galerkin’s method. Michigan math. J. 11, 385-414 (1964) · Zbl 0192.23702
[3] Etheridge, D. L.; Rodriguez, J.: Periodic solutions of nonlinear discrete-time systems. Appl. anal. 62, 119-137 (1996) · Zbl 0857.39004
[4] Etheridge, D. L.; Rodriguez, J.: Scalar discrete nonlinear two-point boundary value problems. J. difference equations 4, 127-144 (1998) · Zbl 0910.39002
[5] Hale, J. K.: Ordinary differential equations. (1969) · Zbl 0186.40901
[6] Kelley, W. G.; Peterson, A. C.: Difference equations. (1991) · Zbl 0733.39001
[7] Lang, S.: Analysis I. (1968) · Zbl 0159.34303
[8] Rodriguez, J.: An alternative method for boundary value problems with large nonlinearities. J. differential equations 43, 157-167 (1982) · Zbl 0447.34018
[9] Rodriguez, J.: On resonant discrete boundary value problems. Appl. anal. 19, 265-274 (1985) · Zbl 0548.39003
[10] Rodriguez, J.: Galerkin’s method for ordinary differential equations subject to generalized nonlinear boundary conditions. J. differential equations 97, 112-126 (1992) · Zbl 0760.34013
[11] Rodriguez, J.; Sweet, D.: Projection methods for nonlinear boundary value problems. J. differential equations 58, 282-293 (1985) · Zbl 0535.65037
[12] Rouche, N.; Mawhin, J.: Ordinary differential equations: stability and periodic solutions. (1980) · Zbl 0433.34001